Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Alzheimer's Disease

Aricept and Fatigue

09/05/2008

Question:

My mom, age 84, recently tried Aricept for about a week. She began to complain about fatigue and is wondering if it could be related to the Aricept. She also said "her brain felt funny". I haven`t seen references to these symptoms elsewere. Is this a medication that will start with side effects that then remit with time? (Her only other medication is a statin for cholesterol.) Thank you.

Answer:

While most patients tolerate Aricept without issues, it can cause fatigue in some. It may go away after a few days. If it does not, you could ask her doctor to considering holding the medication for 2 weeks then try it again. Sometimes the side effect will not return. If she just can not tolerate it, than ask her physician to consider another medication to help with her memory.

For more information:

Go to the Alzheimer's Disease health topic, where you can:

Response by:

Douglas W Scharre, MD Douglas W Scharre, MD
Clinical Associate Professor of Neurology
Clinical Associate Professor of Psychiatry
College of Medicine
The Ohio State University